MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device available for evaluation: at this time, it is unknown if the device will be returned to the manufacturer.Occupation = rt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure to retrieve an inferior vena cava filter from a (b)(6) female patient with a history of pulmonary embolus, (weighing 72 unspecified units), a gunther tulip vena cava filter retrieval set separated at the hub.The filter was in place from (b)(6) 2018 to (b)(6) 2019.After the filter was snared, the physician had difficulty pushing the sheath down to capture the filter.As increased forward pressure was applied, a "pop" was reportedly heard and the user noticed that the hub had separated from the sheath.The filter was able to be pulled into the sheath and was successfully removed.Manual pressure was applied to the neck and the patient was reported to be "ok".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Updated information: the complaint device was returned.Original description of event: as reported, during a procedure to retrieve an inferior vena cava filter from a 63 year-old female patient with a history of pulmonary embolus, (weighing 72 unspecified units), a gunther tulip vena cava filter retrieval set separated at the hub.The filter was in place from 22mar2018 to 11apr2019.After the filter was snared, the physician had difficulty pushing the sheath down to capture the filter.As increased forward pressure was applied, a "pop" was reportedly heard and the user noticed that the hub had separated from the sheath.The filter was able to be pulled into the sheath and was successfully removed.Manual pressure was applied to the neck and the patient was reported to be "ok".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and dimensional verification were conducted during the investigation.The visual inspection of the complaint device confirmed that the blue retrieval sheath with separated hub, black retrieval catheter, and an unknown stopcock were returned.Biological matter was present.A dent was noted at the most distal tip of both the retrieval catheter and retrieval sheath.The flare diameter of the retrieval sheath was within specification.A new hub was screwed onto the sheath and was unable to be pulled off, even with a reasonable amount of force.A document-based investigation evaluation was performed.No nonconformances were found related to this lot number.There were no other complaints related to this lot number.There is objective evidence to support that the device was manufactured to specification.There is no evidence that nonconforming product exists in-house or in the field.The ifu for this device warns that excessive force should not be used to retrieve the filter.Based on the information provided, inspection of the returned product, and the results of the investigation, it is likely that the event can be traced to unintended use error.It is possible that excessive force was used, based on the report of ¿more forward pressure was applied¿ to advance the sheath and collapse the filter.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8591833
Report Number1820334-2019-01053
Device Sequence Number2193124
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220106(10)9448558
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9448558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR